Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Degenerations of curves in $ P\sp{3}$


Author: Allen Tannenbaum
Journal: Proc. Amer. Math. Soc. 68 (1978), 6-10
MSC: Primary 14H20; Secondary 14D15
DOI: https://doi.org/10.1090/S0002-9939-1978-0457448-7
MathSciNet review: 0457448
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we prove every connected, reduced curve in $ {{\mathbf{P}}^3}$ of arithmetic genus 0, may be flatly smoothed. Moreover, we give a new example of a reduced singular curve in $ {{\mathbf{P}}^3}$ which cannot be flatly smoothed.


References [Enhancements On Off] (What's this?)

  • [1] A. Grothendieck, Éléments de géométrie algébrique. III, Inst. Hautes Études Sci. Publ. Math. 11 (1961).
  • [2] -, Techniques de construction et théorèmes d'existence en géométrie algébrique. IV, les schémas de Hilbert, Séminaire Bourbaki, No. 221, 1961, pp. 1-28.
  • [3] R. Hartshorne, Connectedness of the Hilbert Scheme, Inst. Hautes Études Sci. Publ. Math. 29 (1966), 5-48. MR 0213368 (35:4232)
  • [4] C. H. Halphen, Classification des courbes gauches algébriques, Oeuvres III, Gauthier-Villars, Paris, 1921.
  • [5] H. Hironaka, On the arithmetic genera and the effective genera of algebraic curves, Mem. Coll. Sci. Univ. Kyoto 30 (1957), 177-195. MR 0090850 (19:881b)
  • [6] M. Noether, Zur Grundlegung der Theorie der algebraischen Raumkurven, Crelle Journal 93 (1882).
  • [7] C. Peskine and L. Szpiro, Liason des variétés algébriques. I, Invent. Math. 26 (1974), 271-302. MR 0364271 (51:526)
  • [8] J.-P. Serre, Groupes algébriques et corps de classes, Hermann, Paris, 1959. MR 0103191 (21:1973)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 14H20, 14D15

Retrieve articles in all journals with MSC: 14H20, 14D15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1978-0457448-7
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society